Report of red man syndrome with oral vancomycin

0

Red Man syndrome (RMS) occurs with the rapid infusion of intravenous (IV) vancomycin. RMS induced by oral vancomycin has been the focus of a limited number of case reports” Arroyo-Mercado et al (2019).

Abstract:

Red Man syndrome (RMS) occurs with the rapid infusion of intravenous (IV) vancomycin. RMS induced by oral vancomycin has been the focus of a limited number of case reports. We present a case of a 75-year-old female admitted with severe Clostridium difficile colitis who received oral vancomycin and by the second day of therapy, she developed flushing, erythema, and pruritus involving the face, neck and upper torso. Oral vancomycin was immediately withheld, and diphenhydramine was initiated. Clinical improvement was apparent 24 hours after discontinuation of oral vancomycin. Our case adds to the published literature on this rare clinical entity that should be considered when severe colitis patients prescribed oral vancomycin, as part of the standard of care, develop the typical signs and symptoms of RMS.

You may also be interested in…


Full Text


Reference:

Arroyo-Mercado, F., Khudyakov, A., Chawla, G.S., Cantres-Fonseca, O. and McFarlane, I.M. (2019) Red Man Syndrome with Oral Vancomycin: A Case Report. American Journal of Medical Case Reports. 7(1), p.16-17. doi: 10.12691/ajmcr-7-1-5.

Share.

Comments are closed.